Diabetic ketoacidosis (DKA) is a serious complication of diabetes that occurs when your body produces high levels of blood acids called ketones.
Typically, your body uses insulin to help glucose enter your cells to be used as energy. When there is not enough insulin available, your body begins to break down fat as an alternate form of energy. This process produces a buildup of toxic acids, known as ketones.
A combination of high blood sugar and high levels of ketones cause DKA, which can be a life-threatening situation.
Diabetic ketoacidosis is a rare complication of Type 2 diabetes and occurs most frequently with Type 1 diabetes. Recently, the FDA received reports that people with type 2 diabetes who were taking Invokana or a similar drug were suffering from DKA at a higher rate than usual.
In the drug safety communication released on May 15, 2015, the FDA warned patients with the following signs of ketoacidosis to immediately seek medical attention:
- Nausea and/or vomiting
- Abdominal pain
- Weakness or fatigue
- Shortness of breath or difficulty breathing
- Fruity- scented breath
Patients should pay attention to their bodies and let their doctor know if they are suffering from any unusual or new symptoms after starting to take Invokana. Do not stop taking your diabetes medication without first discussing it with your doctor.
After recieving the proper medical attention, contact an experienced attorney that handles Invokana lawsuit cases on a national level for a free legal consultation. This national Invokana attorney can help you successfully file a Invokana lawsuit and recover the proper compensation needed for a physical and or emotional recovery.